Aa
Aa
A
A
A
Close
Avatar universal

Not recovering from severe fatigue. What can help?

My mother is a PTC patient. The doctor's had increased her dose of Thyronorm from 150 to 250 mcg. In the begining she was ok but after around 28 days she started to get symptoms like shortness of breath, heart palpitations, loss of appetite and weakness. They started to get worse by the day. TFTs tests showed her FT4 and FT3 were very high. The endo decreased the dose to 200 mcg but still she wasn't improving and we had to rush her to ER a couple of times! The endo asked us to stop Thyronorm for 4 days and then restart with 150 mcg and she put her on Beta Blocker Metoprolol 50 mg twice per day.

Although the symptoms such as shortness of breath and heart palpitations have improved. She is extremely weak and getting weaker by the day. We have been giving her fresh fruit juices, supplements like Ensure besides normal food but it seem's like her body isn't absorbing them :( . She has zero appetite. The endo says it is most probably caused by her being depressed. Does anybody here know what is going on? What can we do to help her? we are going through a nightmare
2 Responses
649848 tn?1534633700
COMMUNITY LEADER
What are the exact thyroid FT levels, with reference ranges, please?  Fatigue and weakness can be symptoms of either hypo or hyperthyroidism or there may be something else going on.

Have they checked her vitamin B-12 levels?  As we get older our ability to absorb B-12 diminishes and we're more likely to become deficient.  Insist that this be tested.
Avatar universal
This is the result of TFTs we did on 04 June. The doctor then asked us to not take Thyronorm for 4 days.

FT3 = 5.11 ng/dl (Normal 1.5-5.0)
FT4 = 2.39 ug/dl (Normal 0.71-1.85 )
TSH = 0.19 uiU/ml (Normal 0.17-4.00)

She says it feels like she has fever. She has numbness and tingling in legs(Possible side effects of Metoprolol?). The endo had told us it would take atleast 2 weeks for her symptoms to improve provided she is on beta blockers.
What is making us confused is whether the drugs themselves are causing this side effects. What can we give her to improve her appetite as she has zero appetite now and what can we give her to help her fatigue.
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Chlamydia, an STI, often has no symptoms, but must be treated.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.